Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 148, NWS Austin/San Antonio, TX

September 7, 2022Gonzales County, Guadalupe County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 7, 2022, 10:28 PM CDT for Gonzales County, Guadalupe County, Wilson County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2022, 10:28 PM CDT (03:28 UTC)
Expired
Sep 7, 2022, 11:00 PM CDT
In force
32 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gonzales County, TX, Guadalupe County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 54 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2022-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1663 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2022-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1663 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

124 
WUUS54 KEWX 080328
SVREWX
TXC177-187-493-080400-
/O.NEW.KEWX.SV.W.0148.220908T0328Z-220908T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1028 PM CDT Wed Sep 7 2022

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southeastern Guadalupe County in south central Texas...
  Southwestern Gonzales County in south central Texas...
  Northeastern Wilson County in south central Texas...

* Until 1100 PM CDT.

* At 1028 PM CDT, a severe thunderstorm was located 12 miles north of
  Nixon, or 15 miles southeast of Seguin, moving south at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Stockdale, Nixon, Pandora and Leesville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2917 9766 2918 9768 2922 9773 2919 9776
      2925 9800 2955 9784 2951 9764
TIME...MOT...LOC 0328Z 018DEG 31KT 2944 9777 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
135 
WWUS54 KEWX 080354
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1054 PM CDT Wed Sep 7 2022

TXC177-187-493-080403-
/O.EXP.KEWX.SV.W.0148.000000T0000Z-220908T0400Z/
Guadalupe TX-Gonzales TX-Wilson TX-
1054 PM CDT Wed Sep 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUADALUPE...
SOUTHWESTERN GONZALES AND NORTHEASTERN WILSON COUNTIES WILL EXPIRE AT
1100 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
is still possible with this thunderstorm.

LAT...LON 2917 9766 2918 9768 2922 9773 2919 9776
      2925 9800 2955 9784 2951 9764
TIME...MOT...LOC 0353Z 018DEG 31KT 2926 9784 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 6:25 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Sep 7, 6:25 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
625 PM CDT Wed Sep 7 2022

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 141 PM CDT Wed Sep 7 2022

Isolated showers and thunderstorms have developed over the Hill
Country and I-35 Corridor. These storms are moving toward the south
and will continue to do so through the rest of the afternoon. These
storms may produce gusty winds and brief heavy rain. These storms are
being generated ahead of a weak cold front stretching across Central
Texas. Rain chances with this boundary will linger into the evening,
but decrease with the loss of heating. SPC has the eastern half of
the CWA in a Marginal risk for severe thunderstorms with the most
likely threat being damaging wind gusts. The warm, moist airmass
lacks much vertical wind shear and thus the threat for severe winds
is low. Convection should end by midnight and the overnight period
will be dry with partly to mostly clear skies. Temperatures will be
warm with lows within a couple of degrees of normal. The weak
boundary will stall and dissipate near our northern border leaving a
slight chance for showers and thunderstorms during the day Thursday
mainly over the Coastal Plains counties.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 141 PM CDT Wed Sep 7 2022

Synopsis: The mid-level impulse currently drifting south over the
Sabine River basin remains progged to combine with mean troughing,
consolidating into a cutoff low by the beginning of the long term
forecast period. Persisting over the Mississippi River delta region
through the beginning of the weekend, the disturbance is forecast to
open up and decay on Sunday. Surface cyclogenesis will commence over
the Central Plains concurrently as upstream energy ejects from the
northern Rocky Mountains and pivots to the southeast along the
northeast side of an amplifying ridge axis. An attendant surface
cold front will gradually nudge its way south into the Red River
Valley through Monday. Current deterministic and ensemble-based
progs stall the boundary out over North Texas through early next
week as heights start to rise over the state.

Friday: Seasonal high temperatures in the upper 80s to mid 90s are
expected. Have continued a dry forecast, though faint signals exist
in a handful of ensemble and deterministic forecasts for some light
thundershowers during the afternoon hours. Most likely across the
Coastal Plains, where proximity to the vacating cutoff will be
greatest, have included some 10% PoP to account for this low-end
possibility. Will continue to monitor trends over the coming
forecast cycles.

Remainder of the period: Seasonal to perhaps slightly below normal
temperatures will continue through Wednesday. Expect upper 80s to
low 90s across the higher terrain of Hill Country and the southern
Edwards Plateau, with low-mid 90s elsewhere. The sea breeze may
begin creeping back into the Coastal Plains by the conclusion of the
long term, which could trigger an isolated thunderstorm across the
southeastern CWA Wednesday afternoon. The remainder of the forecast
otherwise remains dry.

&&

.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Wed Sep 7 2022

A cluster of storms will move through the AUS vcnty through 02Z and
should begin to dissipate once reaching the San Antonio area by
around 03Z. The rest of the TAFs should be trouble free with mostly
light winds and no CIG or VSBY restrictions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              72  92  73  95 /  20  10   0   0
Austin Bergstrom Intl Airport  72  93  70  94 /  20  10   0   0
New Braunfels Muni Airport     72  96  72  96 /  20  10   0  10
Burnet Muni Airport            71  92  70  93 /  10   0   0   0
Del Rio Intl Airport           73  95  72  94 /   0   0   0   0
Georgetown Muni Airport        72  92  70  94 /  10  10   0   0
Hondo Muni Airport             72  96  73  95 /  20  10   0  10
San Marcos Muni Airport        71  95  70  95 /  20  10   0   0
La Grange - Fayette Regional   72  93  70  94 /  20  20   0   0
San Antonio Intl Airport       73  94  73  94 /  20  10   0  10
Stinson Muni Airport           74  96  74  95 /  20  10   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Oaks
Long-Term...04
Aviation...Oaks
Hazardous weather outlook, Sep 7, 7:42 AM CDT, 14 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
742 AM CDT Wed Sep 7 2022

TXZ171>173-183>194-202>209-217>225-228-081245-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
742 AM CDT Wed Sep 7 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Scattered showers and thunderstorms are possible this afternoon
from the southern Edwards Plateau and Winter Garden east into the
I-35 corridor and Coastal Plains. A few of these storms could
become strong to severe, with hail up to quarter size and damaging
winds in excess of 60 MPH being the primary hazards. SPC has
placed areas along and east of I-35 in a marginal (level 1/5) risk
for severe thunderstorms through the evening hours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Sep 7, 6:29 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
629 PM CDT Wed Sep 7 2022

TXZ173-192-080015-
Williamson TX-Travis TX-
629 PM CDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of southwestern
Williamson and north central Travis Counties through 715 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm over
Weir, or near Georgetown, moving southwest at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Anderson
Mill, Serenada, Windemere, Leander, Hutto, Weir, Georgetown Dam,
Jonestown, Volente, Brushy Creek, Wells Branch, Jollyville and Jonah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3076 9766 3067 9748 3034 9762 3047 9794
TIME...MOT...LOC 2329Z 031DEG 22KT 3065 9762

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 7, 6:56 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
656 PM CDT Wed Sep 7 2022

TXZ192-193-080045-
Bastrop TX-Travis TX-
656 PM CDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of southeastern Travis
and northwestern Bastrop Counties through 745 PM CDT...

At 655 PM CDT, Doppler radar was tracking a strong thunderstorm over
Manor, or near Elgin, moving southwest at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Pflugerville, Elgin, Austin Bergstrom Int Airport, Manor,
Rollingwood, Wyldwood, Hornsby Bend, Sunset Valley, Webberville,
Garfield, Del Valle, Pilot Knob and McKinney Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3046 9751 3033 9733 3004 9759 3024 9784
TIME...MOT...LOC 2355Z 043DEG 20KT 3035 9751

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 7, 7:39 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
739 PM CDT Wed Sep 7 2022

TXZ189-190-080115-
Blanco TX-Kendall TX-
739 PM CDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of southwestern Blanco
and northeastern Kendall Counties through 815 PM CDT...

At 739 PM CDT, Doppler radar was tracking a strong thunderstorm near
Johnson City, or near Blanco, moving south at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blanco, Johnson City and Flugrath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3028 9849 3028 9832 3002 9832 3004 9862
TIME...MOT...LOC 0039Z 014DEG 21KT 3019 9842

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 7, 7:41 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
741 PM CDT Wed Sep 7 2022

TXZ191-192-080130-
Hays TX-Travis TX-
741 PM CDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of east central Hays
and south central Travis Counties through 830 PM CDT...

At 741 PM CDT, Doppler radar was tracking a strong thunderstorm near
Onion Creek, or near Tanglewood Forest, moving southwest at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, San Marcos, Kyle, Buda, Tanglewood Forest, Austin Bergstrom
Int Airport, Rollingwood, Uhland, Mustang Ridge, Niederwald, Onion
Creek, Shady Hollow, Manchaca, Mountain City, Sunset Valley, San
Leanna, Hays, Creedmoor, Pilot Knob and McKinney Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3017 9762 2993 9783 2991 9786 3006 9807
      3029 9777
TIME...MOT...LOC 0041Z 043DEG 21KT 3018 9776

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 7, 9:03 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
903 PM CDT Wed Sep 7 2022

TXZ225-080245-
Lavaca TX-
903 PM CDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of northwestern Lavaca
County through 945 PM CDT...

At 903 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Schulenburg, moving south at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Yoakum, Hallettsville, Komensky, Worthing, Koerth, Witting, Moravia,
Mount Olive, Wied, Breslau, Mont and Sweet Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2924 9693 2930 9716 2933 9719 2963 9708
      2963 9687
TIME...MOT...LOC 0203Z 012DEG 27KT 2960 9698

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 7, 10:05 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1005 PM CDT Wed Sep 7 2022

TXZ207-223-080330-
Guadalupe TX-Gonzales TX-
1005 PM CDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of southeastern
Guadalupe and southwestern Gonzales Counties through 1030 PM CDT...

At 1004 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmeto State Park, or 10 miles west of Gonzales, moving south at 30
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gonzales, Palmeto State Park, Leesville, Oak Forest, Ottine, Belmont,
Bebe, Wrightsboro, Cost and Monthalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2925 9749 2933 9784 2935 9786 2938 9784
      2938 9786 2965 9769 2959 9744
TIME...MOT...LOC 0304Z 012DEG 27KT 2952 9762

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:39 PM CDTSpecial Weather StatementEWXBlanco36 min
Sep 7, 7:41 PM CDTSpecial Weather StatementEWXHays49 min
Sep 7, 9:03 PM CDTSpecial Weather StatementEWXLavaca42 min
Sep 7, 10:05 PM CDTSpecial Weather StatementEWXGonzales25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.